Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korean Mathematical Society
Journal Basic Information
Journal DOI :
The Korean Mathematical Society
Editor in Chief :
Yun Sung Choi
Volume & Issues
Volume 38, Issue 6 - Nov 2001
Volume 38, Issue 5 - Sep 2001
Volume 38, Issue 4 - Jul 2001
Volume 38, Issue 3 - May 2001
Volume 38, Issue 2 - Mar 2001
Volume 38, Issue 1 - Jan 2001
Selecting the target year
GENERALIZATIONS OF THE NASH EQUILIBRIUM THEOREM ON GENERALIZED CONVEX SPACES
Park, Se-Hie ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 697~709
Generalized forms of the von neumann-Sion type minimax theorem, the Fan-Ma intersection theorem, the Fan-a type analytic alternative, and the Nash-Ma equilibrium theorem hold for generalized convex spaces without having any linear structure.
TRAVEL TIME TOMOGRAPHY
Uhlmann, Gunther ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 711~722
We survey recent results on the inverse kinematic problem arising in geophysics. The question is whether one can determine the sound speed (index of refraction) of a medium by measuring the travel times of the corresponding ray paths. We emphasize the anisotrpic case.
THE TRANSPORT OF NUCLEAR CONTAMINATION IN FRACTURED POROUS MEDIA
Jim-Douglas, Jr. ; Anna M.Spagnuolo ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 723~761
The objects of this paper are to formulated a model for the transport of a chain of radioactive waste products in a fractured porous medium, to devise an effective and efficient numerical method for approximating the solution of the model, and to demonstrated the convergence of the numerical method. The formulation begins from a model in an unfractured (single porosity) medium, passes through a double porosity model in a fractured medium, and ends with a modified single porosity model that takes the relevant time scales of the flow and the nuclear decay.
COMPUTERS IN ALGEBRA: NEW ANSWERS, NEW QUESTIONS
Praeger, Cheryl E. ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 763~780
The use and development of of computer technology by algebraists over the last forty years has revolutionised the way in which algebraists think about algebra, and the way they teach it and conduct their research. This paper is a personal reflection on these changes by a somewhat unwilling computer user.
A NOTE ON UNIQUENESS AND STABILITY FOR THE INVERSE CONDUCTIVITY PROBLEM WITH ONE MEASUREMENT
Kang, Hyeon-Bae ; Seo, Jin-Keun ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 781~791
We consider the inverse conductivity problem to identify the unknown conductivity
as well as the domain D. We show hat, unlike the case when
is known, even a two or three dimensional ball may not be identified uniquely if the conductivity constant
is not known. We find a necessary and sufficient condition on the Cauchy data (u│∂Ω, g) for the uniqueness in identification of
and D. We also discuss on failure of stability.
PERMUTATIONS WITH PARTIALLY FORBIDDEN POSITIONS
Hwang, Suk-Geun ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 793~806
In this paper we consider the enumeration problem of permutations with partially forbidden positions, generalizing the notion of permutations with forbidden positions. .As an alternative approach to this problem, we investigate the permanent maximization problem over some classes of (0,1)-matrices which have a given number of 1's some of which lie in prescribed positions.
A RECENT PROGRESS IN ALGORITHMIC ANALYSIS OF FIFO QUEUES WITH MARKOVIAN ARRIVAL STEAMS
Takine, Tetsuya ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 807~842
This paper summarizes recent development of analytical and algorithmical results for stationary FIFO queues with multiple Markovian arrival streams, where service time distributions are general and they may differ for different arrival streams. While this kind of queues naturally arises in considering queues with a superposition of independent phase-type arrivals, the conventional approach based on the queue length dynamics (i.e., M/G/1 pradigm) is not applicable to this kind of queues. On the contrary, the workload process has a Markovian property, so that it is analytically tractable. This paper first reviews the results for the stationary distributions of the amount of work-in-system, actual waiting time and sojourn time, all of which were obtained in the last six years by the author. Further this paper shows an alternative approach, recently developed by the author, to analyze the joint queue length distribution based on the waiting time distribution. An emphasis is placed on how to construct a numerically feasible recursion to compute the stationary queue length mass function.
RECENT DEVELOPMENTS IN NONLINEAR HYPERBOLIC PDE
Christodoulou, Demetrios ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 843~852
In this lecture I shall discuss some recent progress in the development of methods for attacking the central questions of the formation and structure of singularities and of global regularity for solutions of the Cauchy problem for nonlinear systems of partial differential equations of hyperbolic type. Applications to the Einstein equations of general relativity and to the equations of compressible fluid flow shall be particularly emphasized and detailed.
MULTIPLICITY RESULTS FOR PERIODIC SOLUTIONS OF SEMILINEAR DISSIPATIVE HYPERBOLIC EQUATIONS WITH COERCIVE NONLINEAR TERM
Kim, Wan-Se ;
Journal of the Korean Mathematical Society, volume 38, issue 4, 2001, Pages 853~881
Multiplicity for doubly-periodic solutions and Dirichlet-Periodic solutions are treated.